MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac vein.A 10.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during the procedure, sharp plaque were encountered and during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.
 
Additional Manufacturer Narrative
Updated b5: describe event or problem.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac vein.A 10.0 x 80, 135cm mustang balloon catheter was advanced for dilatation.However, during the procedure, sharp plaque were encountered and during inflation, the balloon ruptured.The procedure was completed with another of the same device.There were no patient complications nor injuries reported and the patient status was stable.It was further reported that the balloon was inflated once at less working pressure for few seconds before it ruptured.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: mustang 10.0 x 80, 135cm was received for analysis.As per mustang specification, the recommended sheath for this device is minimum 6fr.The sheath used by the customer was not returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 20mm distal of the proximal balloon sleeve.The distal section of balloon material had been pulled distally over the tip of the device and was torn longitudinally along its entire length.This would suggest that the complete circumferential tear occurred when the device was being withdrawn from the patient.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.As per mustang specification the rated burst pressure for this device is 14atm.A visual and microscopic examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft of the device.Both markerbands were undamaged and present on the shaft of the device.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12987406
Report Number2134265-2021-15659
Device Sequence Number17396942
Product Code FGE
UDI-Device Identifier08714729795254
UDI-Public08714729795254
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0027058744
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer12/09/2021
01/14/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date12/21/2021
01/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age66 YR
Patient SexMale
Patient Weight71 KG